MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL PROTECTOR P50; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL PROTECTOR P50; INTRAVASCULAR ADMINISTRATION SET
Model Number 515105
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector p50 leaked medicine from the connection to the vial while drawing it up.The following information was provided by the initial reporter: "after the pharmacist attached the p50 to the vial, and during the drawing of drug, the drug seems to be leaking from the site connection of the protector and the vial.The pharamcist then puts the drug into the bag and shake it inside the bag.Droplets formed inside the bag indicating a leak.A sample could not be sent back as it is contaminated with cytotoxic drug.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one photo sample was returned to our quality team for investigation.Through visual inspection, droplets can be observed between the protector and vial.Based on the photo, it appears that the aluminum cap and the rubber stopper were not properly encapsulated to the vial, however, without the physical sample this cannot be definitively identified.A device history review was performed for reported lot 1803101, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples of the same lot were used for additional evaluation.The product was inspected and no damage or defects were observed.The protectors were successfully connected to the vials, ensuring they fit properly.Functional testing was performed, liquid could move from the vial to the syringe and back without issue and no leakages were observed.Product undergoes visual and functional testing throughout manufacturing, including leakage testing and verification that all critical dimensions are within specification.Results were reviewed for lot 1803101 and no issues related to the reported event were found.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.

Brand Name
BD PHASEAL PROTECTOR P50
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key11579863
Report Number3003152976-2021-00172
Device Sequence Number3622381
Product Code ONB
UDI-Device Identifier30382905151058
UDI-Public30382905151058
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number515105
Device Catalogue Number515105
Device Lot Number1803101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1